Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Mar 17, 2021, 3:21 PM CDT for Pottawatomie County, Oklahoma. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2021, 3:21 PM CDT (20:21 UTC)
- Expired
- Mar 17, 2021, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Pottawatomie County, OK
The radar
The Norman radar (KTLX), 33 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 59 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 788 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
052 WWUS84 KOUN 172021 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 321 PM CDT Wed Mar 17 2021 OKZ029-030-172045- Pottawatomie OK-Cleveland OK- 321 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie and eastern Cleveland Counties Until 345 PM CDT... AT 314 PM CDT, a strong thunderstorm was located 2 W of Tribbey, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... LAT...LON 3506 9715 3514 9718 3528 9686 3507 9679 TIME...MOT...LOC 2014Z 255DEG 23KT 3512 9707 $$ Maxwell
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Mar 17, 2:28 PM CDT, 53 minutes earlier.
Area forecast discussion, Mar 17, 2:28 PM CDT, 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
228 PM CDT Wed Mar 17 2021
...New SHORT TERM, LONG TERM...
.SHORT TERM...
(This evening through Overnight)
Issued at 226 PM CDT Wed Mar 17 2021
Winter weather advisory continues across northwest OK through 00z
this evening. So far snow accumulation has struggled somewhat with
temperatures at or above freezing and snowfall rates only light to
moderate. Some increase in intensity and coverage has been noted
over the last hour as forcing maximizes on the backside of the upper
low. We expect a general 1-2" of additional accumulation to be
possible in the advisory area, most likely over Harper, Ellis,
and Woodward counties where temperatures are coldest. Locations
outside of the heavier bands will struggle to see much
accumulation at all as temperatures remain marginal for snow. Snow
will taper off by this evening as the upper low continues
eastward. Rain showers will remain possible across central and
northeast OK later into the evening before tapering off shortly
after midnight. Gusty northwest winds will only slowly taper off
tonight, with current wind advisory in effect until 03z. After
that point winds are expected to drop below criteria but will
still remain gusty overnight.
&&
.LONG TERM...
(Thursday through next Tuesday)
Issued at 226 PM CDT Wed Mar 17 2021
Breezy northerly winds will continue Thursday morning but gradually
decrease tomorrow afternoon and evening as sfc ridge builds into the
area. Mid/upper ridging will influence the area through the rest of
the week with models showing a trough moving across the western U.S.
This trough will approach and move into the central U.S. this
weekend into early next week. This system will bring a chance for
showers/storms late this weekend and continuing into Tuesday,
although there are some differences on timing. Models show a
shortwave dropping into the base of the trough which will continue
rain chances across at least parts of the area towards the middle of
next week. Models are only showing modest moisture return (dewpoints
40s & some 50s) by early next week with weak instability so right
now the severe potential looks low.
A warming trend is expected through Sunday. Cold lows are expected
Thursday night/Friday morning with temperatures dropping into the
20s in NW OK and temperatures at or below freezing across the NW
third or so of the fa.
&&
.AVIATION...
(18Z TAFS)
Issued at 1235 PM CDT Wed Mar 17 2021
Highly variable conditions today across the area, with heavy snow
and LIFR conditions possible at KWWR this afternoon, while
southern OK and western north Texas see scattered to broken clouds
and remain VFR with perhaps brief MVFR ceilings. Rain showers and
possible IFR ceilings are possible in central and northern OK late
this afternoon into the evening. Strong northwest winds currently
across western OK will move into central OK sites by mid-
afternoon, continuing areawide into tomorrow morning.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 36 53 34 57 / 30 0 0 0
Hobart OK 35 54 31 59 / 0 0 0 0
Wichita Falls TX 38 59 35 62 / 0 0 0 0
Gage OK 30 50 26 55 / 10 0 0 0
Ponca City OK 36 51 32 56 / 60 0 0 0
Durant OK 42 58 40 62 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Wind Advisory until 10 PM CDT this evening for OKZ004>029-
033>039-044-045.
Winter Weather Advisory until 7 PM CDT this evening for OKZ004-
009>011-014-015.
TX...Wind Advisory until 10 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...08
LONG TERM....25
AVIATION...08Hazardous weather outlook, Mar 17, 11:52 AM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1152 AM CDT Wed Mar 17 2021 OKZ004>048-050>052-TXZ083>090-181215- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1152 AM CDT Wed Mar 17 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through tonight... .Snow... Snow, heavy at times, will continue across parts of northwestern Oklahoma through this afternoon. Snowfall amounts of 2 to 4 inches are possible with locally higher amounts, especially near the Oklahoma and Texas state line. .Wind... Strong northwest winds will spread across the region today, from west to east. Frequent gusts of 40 to 55 mph are expected, with the strongest winds across western Oklahoma and western north Texas. .Thunderstorms... Scattered showers and a few thunderstorms will move across parts of western and northern Oklahoma this afternoon. Heavy downpours can be expected with the storms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... There will be a chance of thunderstorms Monday and Tuesday. Organized severe weather is unlikely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Mar 17, 11:10 AM CDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1110 AM CDT WED MAR 17 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1109 AM NON-TSTM WND GST 3 W GOULD 34.74N 99.81W
03/17/2021 M58 MPH HARMON OK MESONET
&&
BTSpecial weather statement, Mar 17, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 321 PM CDT Wed Mar 17 2021 OKZ029-030-172045- Pottawatomie OK-Cleveland OK- 321 PM CDT Wed Mar 17 2021 ...SIGNIFICANT WEATHER ADVISORY FOR west central Pottawatomie and eastern Cleveland Counties Until 345 PM CDT... AT 314 PM CDT, a strong thunderstorm was located 2 W of Tribbey, moving east at 25 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... LAT...LON 3506 9715 3514 9718 3528 9686 3507 9679 TIME...MOT...LOC 2014Z 255DEG 23KT 3512 9707 Maxwell
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 16, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Beckham | 26 min |
| Mar 16, 8:22 PM CDT | Special Weather Statement | OUN | Harmon | 23 min |
| Mar 16, 8:42 PM CDT | Special Weather Statement | OUN | Harmon | 33 min |
| Mar 16, 8:45 PM CDT | Special Weather Statement | OUN | Beckham | 30 min |
| Mar 16, 8:47 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 43 min |
| Mar 16, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa | 46 min |
| Mar 16, 9:33 PM CDT | Severe Thunderstorm Warning | OUN | Ellis | 42 min |
| Mar 16, 9:44 PM CDT | Special Weather Statement | OUN | Harper | 31 min |
| Mar 16, 9:55 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 35 min |
| Mar 16, 10:06 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 39 min |
| Mar 16, 10:11 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 64 min |
| Mar 16, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 48 min |
| Mar 16, 10:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 47 min |
| Mar 16, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Major, Woodward | 60 min |
| Mar 16, 10:56 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 49 min |
| Mar 16, 11:17 PM CDT | Tornado Warning | OUN | Caddo, Kiowa, Washita | 43 min |
| Mar 16, 11:32 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods, Woodward | 58 min |
| Mar 16, 11:40 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 50 min |
| Mar 16, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Roger Mills, Woodward | 58 min |
| Mar 16, 11:50 PM CDT | Special Weather Statement | OUN | Harmon | 25 min |
| Mar 16, 11:53 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 52 min |
| Mar 16, 11:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Washita | 49 min |
| Mar 17, 12:04 AM CDT | Special Weather Statement | OUN | Dewey | 26 min |
| Mar 17, 12:09 AM CDT | Special Weather Statement | OUN | Blaine, Kingfisher | 36 min |
| Mar 17, 12:09 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Roger Mills, Woodward | 51 min |
| Mar 17, 12:18 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 42 min |
| Mar 17, 12:20 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Custer, Washita | 40 min |
| Mar 17, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Kiowa, Washita | 43 min |
| Mar 17, 12:34 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Major, Woodward | 56 min |
| Mar 17, 12:42 AM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| Mar 17, 12:42 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian | 31 min |
| Mar 17, 12:44 AM CDT | Tornado Warning | OUN | Dewey | 21 min |
| Mar 17, 12:54 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian | 51 min |
| Mar 17, 12:59 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Garfield, Kingfisher, Major | 46 min |
| Mar 17, 1:14 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Kiowa, Washita | 33 min |
| Mar 17, 1:26 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Dewey, Kingfisher, Major | 49 min |
| Mar 17, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Noble | 48 min |
| Mar 17, 1:30 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 45 min |
| Mar 17, 1:39 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher, Major | 37 min |
| Mar 17, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Garfield | 16 min |
| Mar 17, 1:54 AM CDT | Areal Flood Advisory | OUN | Blaine, Canadian, Custer, Kingfisher | 111 min |
| Mar 17, 1:57 AM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 33 min |
| Mar 17, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 49 min |
| Mar 17, 2:13 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan | 47 min |
| Mar 17, 2:42 AM CDT | Flash Flood Warning | OUN | Blaine, Kingfisher | 3 hr |
| Mar 17, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Mar 17, 2:57 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 33 min |
| Mar 17, 3:19 AM CDT | Winter Weather Advisory | OUN | Dewey, Ellis, Harper, Major, Roger Mills, Woodward | 16 hr |
| Mar 17, 3:29 AM CDT | Special Weather Statement | OUN | Logan, Payne | 46 min |
| Mar 17, 3:32 AM CDT | Areal Flood Advisory | OUN | Garfield, Kingfisher | 3 hr |
| Mar 17, 3:46 AM CDT | Areal Flood Advisory | OUN | Garfield, Kay, Logan, Noble | 3 hr |
| Mar 17, 4:01 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 27 min |
| Mar 17, 5:40 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 35 min |
| Mar 17, 6:11 AM CDT | Severe Thunderstorm Warning | OUN | Bryan | 34 min |
| Mar 17, 8:45 AM CDT | River Flood Advisory | OUN | Major, Woods, Woodward | 11 hr |
| Mar 17, 8:55 AM CDT | River Flood Advisory | OUN | Blaine, Canadian | 28 hr |
| Mar 17, 8:58 AM CDT | River Flood Advisory | OUN | Kingfisher, Logan | 64 hr |
| Mar 17, 9:01 AM CDT | River Flood Advisory | OUN | Blaine, Caddo, Canadian, Custer | 11 hr |
| Mar 17, 12:57 PM CDT | River Flood Advisory | OUN | Kingfisher | 18 hr |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.